Mathematische Zeitschrift

, Volume 284, Issue 3–4, pp 1053–1071 | Cite as

Slow escaping points of quasiregular mappings

Article

Abstract

This article concerns the iteration of quasiregular mappings on \(\mathbb {R}^d\) and entire functions on \(\mathbb {C}\). It is shown that there are always points at which the iterates of a quasiregular map tend to infinity at a controlled rate. Moreover, an asymptotic rate of escape result is proved that is new even for transcendental entire functions. Let \(f:\mathbb {R}^d\rightarrow \mathbb {R}^d\) be quasiregular of transcendental type. Using novel methods of proof, we generalise results of Rippon and Stallard in complex dynamics to show that the Julia set of f contains points at which the iterates \(f^n\) tend to infinity arbitrarily slowly. We also prove that, for any large R, there is a point x with modulus approximately R such that the growth of \(|f^n(x)|\) is asymptotic to the iterated maximum modulus \(M^{n}(R,f)\).

Mathematics Subject Classification

Primary 37F10 Secondary 30C65 30D05 

References

  1. 1.
    Bergweiler, W.: Fixed points of composite entire and quasiregular maps. Ann. Acad. Sci. Fenn. Math. 31, 523–540 (2006)MathSciNetMATHGoogle Scholar
  2. 2.
    Bergweiler, W.: Fatou–Julia theory for non-uniformly quasiregular maps. Ergodic Theory Dynam. Syst. 33(1), 1–23 (2013)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Bergweiler, W., Drasin, D., Fletcher, A.: The fast escaping set for quasiregular mappings. Anal. Math. Phys. 4(1–2), 83–98 (2014)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bergweiler, W., Fletcher, A., Langley, J.K., Meyer, J.: The escaping set of a quasiregular mapping. Proc. Am. Math. Soc. 137(2), 641–651 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bergweiler, W., Hinkkanen, A.: On semiconjugation of entire functions. Math. Proc. Cambridge Philos. Soc. 126(3), 565–574 (1999)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bergweiler, W., Nicks, D.A.: Foundations for an iteration theory of entire quasiregular maps. Israel J. Math. 201(1), 147–184 (2014)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Bergweiler, W., Peter, J.: Escape rate and Hausdorff measure for entire functions. Math. Z. 274(1–2), 551–572 (2013)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Eremenko, A.E.: On the Iteration of Entire Functions, Dynamical Systems and Ergodic Theory, Banach Center Publications 23, pp. 339–345. Polish Scientific Publishers, Warsaw (1989)Google Scholar
  9. 9.
    Fletcher, A., Nicks, D.A.: Superattracting fixed points of quasiregular mappings. Ergodic Theory Dyn. Syst. 36(3), 781–793 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Hinkkanen, A.: Julia sets of polynomials are uniformly perfect. Bull. Lond. Math. Soc. 26(2), 153–159 (1994)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Hinkkanen, A., Martin, G., Mayer, V.: Local dynamics of uniformly quasiregular mappings. Math. Scand. 95, 80–100 (2004)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Iwaniec, T., Martin, G.J.: Geometric Function Theory and Non-Linear Analysis. Oxford Mathematical Monographs. Oxford University Press, New York (2001)Google Scholar
  13. 13.
    Miniowitz, R.: Normal families of quasimeromorphic mappings. Proc. Am. Math. Soc. 84(1), 35–43 (1982)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Nicks, D.A., Sixsmith, D.J.: Periodic domains of quasiregular maps. Pre-print. arXiv:1509.06723 (2015)
  15. 15.
    Nicks, D.A., Sixsmith, D.J.: The size and topology of quasi-Fatou components of quasiregular maps. To appear in Proc. Am. Math. Soc. arXiv:1601.03308 (2016)
  16. 16.
    Rempe, L.: Connected escaping sets of exponential maps. Ann. Acad. Sci. Fenn. Math. 36(1), 71–80 (2011)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Rickman, S.: On the number of omitted values of entire quasiregular mappings. J. Anal. Math. 37, 100–117 (1980)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Rickman, S.: Quasiregular Mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 3, p. 26. Springer, Berlin (1993)Google Scholar
  19. 19.
    Rippon, P.J., Stallard, G.M.: On sets where iterates of a meromorphic function zip towards infinity. Bull. Lond. Math. Soc. 32(5), 528–536 (2000)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Rippon, P.J., Stallard, G.M.: On questions of Fatou and Eremenko. Proc. Am. Math. Soc. 133(4), 1119–1126 (2005)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Rippon, P.J., Stallard, G.M.: Functions of small growth with no unbounded Fatou components. J. Anal. Math. 108, 61–86 (2009)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Rippon, P.J., Stallard, G.M.: Slow escaping points of meromorphic functions. Trans. Am. Math. Soc. 363(8), 4171–4201 (2011)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Rippon, P.J., Stallard, G.M.: Fast escaping points of entire functions. Proc. Lond. Math. Soc. 105(4), 787–820 (2012)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Rippon, P.J., Stallard, G.M.: A sharp growth condition for a fast escaping spider’s web. Adv. Math. 244, 337–353 (2013)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Rippon, P.J., Stallard, G.M.: Regularity and fast escaping points of entire functions. Int. Math. Res. Not. IMRN, 19, 5203–5229 (2014)Google Scholar
  26. 26.
    Rottenfusser, G., Rückert, J., Rempe, L., Schleicher, D.: Dynamic rays of bounded-type entire functions. Ann. Math. 173(1), 77–125 (2011)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Sixsmith, D.J.: Entire functions for which the escaping set is a spider’s web. Math. Proc. Cambridge Philos. Soc. 151(3), 551–571 (2011)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Sixsmith, D.J.: Maximally and non-maximally fast escaping points of transcendental entire functions. Math. Proc. Cambridge Philos. Soc. 158(2), 365–383 (2015)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Sixsmith, D. J.: Dimensions of slowly escaping sets and annular itineraries for exponential functions. Ergodic Theory Dynam. Systems, to appear in print. doi:10.1017/etds.2015.7
  30. 30.
    Zheng, J.-H.: On multiply-connected Fatou components in iteration of meromorphic functions. J. Math. Anal. Appl. 313(1), 24–37 (2006)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversity of NottinghamNottinghamUK

Personalised recommendations